Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 28, 2014, 2:41 PM CDT for Henry County, Lee County, Iowa; Hancock County, Illinois. It was in force for 49 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 2:41 PM CDT (19:41 UTC)
- Expired
- Apr 28, 2014, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Henry County, IA, Lee County, IA, Hancock County, IL
The radar
The Quad Cities radar (KDVN), 137 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:50 PM CDT | HAIL 0.25 | 5 S Donnellson, IA | HAIL LASTED ABOUT 10 MINUTES |
| Apr 28, 2:53 PM CDT | HAIL 0.75 | Donnellson, IA | PEA TO PENNY SIZE HAIL COVERING ABOUT 30 PERCENT OF THE GROUND |
| Apr 28, 2:54 PM CDT | HAIL 1 | 4 W Carthage, IL | HEAVY RAIN AND LOTS OF LIGHTNING |
| Apr 28, 3:00 PM CDT | HAIL 0.5 | Carthage, IL | DIME SIZE HAIL AT SHERIFFS OFFICE. |
| Apr 28, 3:02 PM CDT | HAIL 0.25 | La Harpe, IL | HAIL IS GETTING LARGER |
| Apr 28, 3:03 PM CDT | HAIL 1 | Ne Carthage, IL | |
| Apr 28, 3:06 PM CDT | HAIL 0.75 | Sse Carthage, IL | DIME SIZE HAIL |
| Apr 28, 3:07 PM CDT | HAIL 0.25 | Nne Bowen, IL | PEA SIZE FOR SEVERAL MINUTES |
| Apr 28, 3:17 PM CDT | HAIL 0.5 | 3 Se Dallas City, IL | HEAVY DOWNPOUR FOR ABOUT 1 MINUTE - HAIL FOR ABOUT 2 MINUTES THEN CHANGING BACK TO MODERATE RAIN. PEA SIZE HAIL LASTED ABOUT 3 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473
WUUS53 KDVN 281941
SVRDVN
IAC087-111-ILC067-282030-
/O.NEW.KDVN.SV.W.0020.140428T1941Z-140428T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENRY COUNTY IN SOUTHEAST IOWA...
LEE COUNTY IN SOUTHEAST IOWA...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 330 PM CDT
* AT 237 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HILLSBORO TO 7 MILES WEST OF GOLDEN...AND MOVING
NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NAUVOO...FORT MADISON...CARTHAGE...MOUNT PLEASANT...HAMILTON...NEW
BOSTON...DONNELLSON...HILLSBORO...WEST POINT...MONTROSE...
FRANKLIN...BOWEN...SALEM...PILOT GROVE...AUGUSTA...ST. PAUL...
ROME...WESTWOOD...FERRIS AND NIOTA.
OTHER LOCATIONS AFFECTED INCLUDE HANCOCK COUNTY FAIRGROUNDS...HENRY
COUNTY FAIRGROUNDS...LEE COUNTY FAIRGROUNDS...CAMP EASTMAN...WILSON
LAKE PARK...CHATFIELD PARK...STEPHENSON PARK...OAKLAND MILLS COUNTY
PARK...POLLMILLER PARK...WATER WORKS COUNTY PARK AND GIBSON
RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 9133 4027 9140 4034 9146 4038 9142
4038 9148 4040 9149 4041 9153 4045 9152
4047 9158 4063 9172 4105 9172 4106 9155
4091 9137 4081 9138 4081 9141 4066 9119
4064 9118 4064 9091 4019 9091
TIME...MOT...LOC 1941Z 194DEG 25KT 4085 9177 4011 9113
HAIL...1.00IN
WIND...<50MPH
$$
HAASE3 follow-up statements
929
WWUS53 KDVN 281956
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT MON APR 28 2014
IAC087-111-ILC067-282030-
/O.CON.KDVN.SV.W.0020.000000T0000Z-140428T2030Z/
LEE IA-HENRY IA-HANCOCK IL-
256 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHERN HENRY AND LEE COUNTIES UNTIL 330 PM CDT...
AT 255 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOCKRIDGE TO FERRIS TO GOLDEN...AND MOVING NORTH AT 30
MPH. TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL 4 MILES WEST OF
CARTHAGE IN HANCOCK COUNTY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FORT MADISON...CARTHAGE...MOUNT PLEASANT...BOWEN...PILOT GROVE...
SALEM...ST. PAUL...WEST POINT...FERRIS...ROME...NIOTA...AUGUSTA...
WESTWOOD...ADRIAN...LOWELL...DENMARK...COLUSA...BURNSIDE...DALLAS
CITY AND NEW LONDON.
OTHER LOCATIONS AFFECTED INCLUDE HANCOCK COUNTY FAIRGROUNDS...HENRY
COUNTY FAIRGROUNDS...LEE COUNTY FAIRGROUNDS...CAMP EASTMAN...WILSON
LAKE PARK...CHATFIELD PARK...STEPHENSON PARK...OAKLAND MILLS COUNTY
PARK...POLLMILLER PARK...WATER WORKS COUNTY PARK AND GIBSON
RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4020 9126 4030 9129 4040 9137 4044 9148
4066 9172 4105 9172 4106 9155 4091 9137
4081 9138 4081 9141 4066 9119 4064 9118
4063 9091 4019 9091
TIME...MOT...LOC 1956Z 194DEG 25KT 4094 9177 4044 9124
4013 9103
HAIL...1.00IN
WIND...<50MPH
$$
HAASE573
WWUS53 KDVN 282019
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT MON APR 28 2014
IAC087-111-282029-
/O.CAN.KDVN.SV.W.0020.000000T0000Z-140428T2030Z/
LEE IA-HENRY IA-
319 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY AND LEE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4024 9101 4046 9116 4055 9126 4064 9125
4063 9091 4019 9091
TIME...MOT...LOC 2019Z 194DEG 25KT 4110 9172 4060 9119
4028 9098
$$
ILC067-282030-
/O.CON.KDVN.SV.W.0020.000000T0000Z-140428T2030Z/
HANCOCK IL-
319 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HANCOCK COUNTY UNTIL 330 PM CDT...
AT 317 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF WAYLAND TO COLUSA TO AUGUSTA...
AND MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BURNSIDE...DALLAS CITY...DISCO...LA HARPE...PLYMOUTH...WEBSTER AND
FOUNTAIN GREEN.
OTHER LOCATIONS AFFECTED INCLUDE HANCOCK COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4024 9101 4046 9116 4055 9126 4064 9125
4063 9091 4019 9091
TIME...MOT...LOC 2019Z 194DEG 25KT 4110 9172 4060 9119
4028 9098
HAIL...1.00IN
WIND...<50MPH
$$
HAASE816
WWUS53 KDVN 282028
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT MON APR 28 2014
ILC067-282038-
/O.EXP.KDVN.SV.W.0020.000000T0000Z-140428T2030Z/
HANCOCK IL-
328 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANCOCK COUNTY WILL
EXPIRE AT 330 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4024 9101 4046 9116 4055 9126 4064 9125
4063 9091 4019 9091
TIME...MOT...LOC 2028Z 194DEG 25KT 4116 9170 4066 9117
4034 9096
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:38 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 28, 12:38 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT MON APR 28 2014
.UPDATE...
ISSUED AT 1126 AM CDT MON APR 28 2014
THE FRONTAL BOUNDARY IS ROUGHLY ALONG A KTQE...KAWG...TO KCMI LINE
AT 16Z AND IT HAS NOT MOVED FOR SEVERAL HOURS.
TRENDS IN THE RAP INDICATE VERY LITTLE IN THE WAY OF MOMENT OF
THIS FRONTAL BOUNDARY THIS AFTERNOON. IF CORRECT...ROUGHLY THE
NORTHERN HALF OF THE AREA WILL REMAIN IN THE 50S WITH THE HWY 20
CORRIDOR POSSIBLY STRUGGLING TO REACH 50.
SATELLITE TRENDS INDICATE THERMALS ARE ACTIVE WHICH HAS ALLOWED CU
TO DEVELOP ALONG/AHEAD OF THE COLD FRONT ACROSS MISSOURI.
CONVECTION SHOULD DEVELOP WITHIN A FEW HOURS FROM CENTRAL INTO
SOUTHERN MISSOURI ALONG THE FRONT AND MOVE NORTHEAST.
PRECIPITATION CHANCES SHOULD THEREFORE BE ON THE INCREASE STARTING
AROUND MID AFTERNOON ACROSS THE AREA.
UPDATE ISSUED AT 923 AM CDT MON APR 28 2014
RADAR TRENDS INDICATE SHOWERS ACROSS THE NORTHERN PARTS OF THE
AREA WILL CONTINUE TO SLOWLY DECAY THE REMAINDER OF THE MORNING.
CLOUDS AND STRONG EASTERLY FLOW NORTH OF THE PRONOUNCED FRONT
SOUTH OF I-80 WILL KEEP THIS AREA COOL FOR MUCH OF THE DAY. STRONG
DIURNAL HEATING SOUTH OF THE FRONT IS EXPECTED TO SET THE STAGE
FOR NEW CONVECTION DEVELOPING EITHER LATE THIS MORNING OR DURING
THE EARLY AFTERNOON. SATELLITE TRENDS HAS A NARROW BAND OF ACCAS
IN SOUTHERN MISSOURI INDICATING INSTABILITY FOR NEW STORMS TO
DEVELOP.
&&
.SYNOPSIS...
ISSUED AT 357 AM CDT MON APR 28 2014
NEARLY STACKED SURFACE AND UPPER LEVEL LOWS WERE LOCATED OVER
CENTRAL NEB EARLY THIS MORNING. WELL OUT IN ADVANCE...AN ELONGATED
COMPLEX OF SEVERE STORMS STRETCHED FROM EASTERN TX THROUGH THE MID
MS VALLEY INTO THE OHIO RIVER VALLEY. OVER THE LOCAL AREA...
WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY EVENING HAVE SINCE
STRATIFORMED INTO MAINLY WEAKENING LIGHT SHOWERS DRIFTING NORTHWARD
THROUGH THE REGION. STRONG EASTERLY WINDS CONTINUE...FROM 20 TO 30 MPH AND
AS HIGH AS 30 TO 40 MPH AT TIMES MAINLY NORTH OF I-80. TO THE
SOUTH...WINDS WERE MUCH LIGHTER AND VEERED TO MORE SOUTHEASTERLY
ALONG AND SOUTH OF THE MAIN STATIONARY FRONT CONNECTED TO THE NEB
LOW. IN THE LOCAL AREA THIS BOUNDARY RAN ROUGHLY FROM JUST NORTH OF
WASHINGTON SOUTHEAST TO NORTH OF MACOMB. TEMPERATURES AND DEWPOINTS
WERE IN THE UPPER 50S TO LOWER 60S SOUTH OF THIS BOUNDARY...WHILE TO
THE NORTH TEMPERATURES RANGED FROM THE LOWER 40S NORTH TO LOWER 50S
ALONG THE I-80 CORRIDOR.
&&
.SHORT TERM...(TODAY)
ISSUED AT 357 AM CDT MON APR 28 2014
FOCUS IS ON THREAT FOR MORE SEVERE WEATHER TODAY. SHARP FRONTAL
BOUNDARY WILL LIKELY REMAIN IN PLACE ACROSS THE SOUTH THROUGH
MIDDAY...THEN TRY TO LIFT NORTH TOWARD EVENING. PRIMARY SEVERE
WEATHER THREAT WILL BE CENTERED PRIMARILY ON SE IA INTO W CENTRAL IL
THIS AFTERNOON. UPPER LEVEL DIFLUENCE AND MID LEVEL LIFT ASSOCIATED
WITH A LOBE OF ENERGY ROTATING AROUND THE BASE OF THE NEB LOW FOCUSES
ON THIS REGION BY AFTERNOON. THIS WILL ENHANCE LIFT OVER THE FRONTAL
BOUNDARY...AND WHERE MODELS INDICATE A POTENTIAL FOR MIXED LAYER
CAPES OF 1000 J/KG OR HIGHER...SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WIND WILL BE POSSIBLE. THIS APPEARS TO BE MAXIMIZED OVER
FAR SE IA INTO W CENTRAL IL...WHERE SPC HAS A SLIGHT RISK. IT IS IN
THIS REGION THAT THE BETTER SHEAR OVER THE EAST AND HIGHER
INSTABILITY AXIS FROM CENTRAL IL REACHING INTO CENTRAL IA MAY
OVERLAP. THERE WILL BE A RISK OF TORNADIC STORMS...ESPECIALLY IF
THE MODEL ADVERTISED WEAK LOW OR TRIPLE POINT MIGRATES EASTWARD
ALONG THE BOUNDARY INTO THIS MORE FAVORABLE ENVIRONMENT. IF THE
BOUNDARY WERE TO PUSH FURTHER NORTH THAN ANTICIPATED DURING PEAK
HEATING...AS SOME MODELS DEPICT...THIS RISK OF SEVERE STORMS WOULD EXTEND
FURTHER NORTH.
THE RISK FOR HEAVY RAIN APPEARS TO BE SOMEWHAT LESS CERTAIN
CONSIDERING THE LARGE COMPLEXES TO THE SOUTH THAT MAY INTERRUPT THE
MOISTURE FEED. THE GREATEST FEED OF DEEP MOISTURE APPEARS TO BE
MAXIMIZED OVER THE AREA TONIGHT...THEN MODEL PW FIELDS SHOW A
WEAKENING AREA AXIS REACHING INTO NORTHERN IL AND EASTERN IA FROM
THE SOUTHEAST TODAY. ANY SEVERE STORMS THAT DEVELOP THIS AFTERNOON
WILL CERTAINLY BE CAPABLE OF HEAVY RAINFALL...BUT OUTSIDE OF THESE...
RAINFALL AMOUNTS SHOULD NOT BE EXCESSIVE AND HAVE QPF AMOUNTS
GENERALLY IN A QUARTER TO HALF INCH RANGE. THE SHARP BOUNDARY WILL
AGAIN RESULT IN A WIDE RANGE OF TEMPERATURE AND HAVE HIGHS FROM
THE 50S AND 60S ACROSS THE NORTH WITH 70S FAR SOUTH. ..11..
.LONG TERM...(TONIGHT THROUGH NEXT SUNDAY)
ISSUED AT 357 AM CDT MON APR 28 2014
TONIGHT...SEVERAL HIRES PROGS AND ASSESSING STANDARD 00Z RUN
MODELS SUGGEST AN ARCING CLUSTER OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO PUSH NORTH AND NORTHEAST ACRS THE NORTHERN 2/3S OF THE
DVN CWA EARLY THIS EVENING WHILE NEARLY STACKED VORTEX ROLLS ACRS
SOUTHWESTERN IA. LINGERING SHEAR AND THERMODYNAMIC PROFILES STILL
SUGGEST A FEW STORMS MAY BE STRONG OR SVR THROUGH 02Z TUE ALONG AND
JUST NORTH OF OCCLUDED SFC FRONT WHICH IS GENERALLY SREF PLACED ALONG
I80...BUT WONDER IF MODELS ARE TOO FAR NORTH WITH THIS FEATURE STILL
AT THIS POINT. MUCH OF THE CONVECTIVE ACTIVITY MAY THEN BE ON THE
WANE AND EXITING TO THE NORTH OF THE DVN CWA AFTER 03Z THIS
EVENING...WITH ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 0.75 OF AN INCH
WHERE THE BAND/MAIN CLUSTER OF STORMS MIGRATES NORTHWARD ACRS.
CURRENT THINKING THIS ALONG AND NORTH OF I80 AN TARGETING THE
NORTHEASTERN THIRD OF THE DVN CWA. WILL HAVE TO WATCH FOR LOW
CLOUDS...FOG AND DRIZZLE IN VCNTY OF LINGERING OCCLUSION OVERNIGHT
AFTER THE RAIN CLEARS. WILL HAVE TO WATCH FOR ADDITIONAL WRAP-AROUND
SHOWERS OR HYBRID RAIN BANDS ENTERING THE NORTHWESTERN CWA TOWARD
DAWN TUE AS UPPER LOW PUSHES TOWARD THE WESTERN CWA. LOW OVERNIGHT
GENERALLY IN THE 40S.
TUESDAY AND WEDNESDAY...LATEST 00Z RUN MEDIUM RANGE SOLUTIONS
CONTINUE TO SUGGEST LARGE SUB TROPICAL VORTEX-NEARLY STACKED
MONSTER CYCLONE TO SLOW ROLL IN SOME FASHION ACRS IA TOWARD THE
WESTERN GRT LKS THIS PERIOD. WITH THE CENTER OVERHEAD AND DIURNALLY
UNSTABLE SOUNDINGS DEVELOPING ON TUE...FEEL THERE COULD BE MORE
SCTRD TO ISOLATED THUNDERSTORMS ALONG WITH INHERENT SHOWERS AS THE
DAY PROGRESSES. VERTICAL THERMAL PROFILES AND IDEAL WBZ/FZL HEIGHTS
CONTINUE TO SUGGEST SOME OF THESE STORMS COULD PRODUCE HAIL WITH ANY
SUSTAINED UPDRAFTS. SCTRD SHOWERS/STORMS TO WANE DIURNALLY AFTER
SUNSET TUE NIGHT INTO EARLY WED MORNING. AMBIENT TEMPS TO COOL BY WED
INTO THE MID 50S OR EVEN THE UPPER 40S AS LOW TO MID LEVEL COLD
CONVEYOR INCREASES INTO THE BACKSIDE OF CYCLONE COMPLEX. MORE SHOWERS
WED AS SATELLITE VORT SPOKE ROTATES ACRS THE REGION.
THURSDAY THROUGH NEXT SUNDAY...LONGER RANGE INDICATIONS ARE NOW A
BIT MORE PROGRESSIVE/LESS BLOCKED WITH UPPER LOW ROLLING ALONG
INTO THE GRT LKS OR EVEN TOWARD THE SOUTHERN JAMES BAY REGION
BY FRI. STILL EXPECT OCCASIONAL ROUNDS OF SHOWERS ESPECIALLY
DURING THE DAY...AS WELL AS WELL BELOW NORMAL TEMPS THROUGH THE
PERIOD. HIGHS THU AND FRI ONLY IN THE 50S...HAPPY MAY DAY. RESULTANT
LARGE/BROAD SCALE L/W UPPER TROF PATTERN ACRS THE EASTERN HALF OF THE
CONUS TO CONTINUE A RATHER COOL TEMP REGIME INTO THE WEEKEND FOR MUCH
OF THE UPPER MIDWEST/MS RVR VALLEY REGION. BUT THEN LONGER RANGE
SIGNALS AND UPPER JET PATTERNS SUGGEST A FLATTENING OF THE MEAN
STEERING FLOW REGIME ACRS MUCH OF THE CONUS AS THE WEEKEND
PROGRESSES. EMBEDDED RIDGE RIDING/DAMPENING WAVE AND SOME LLVL
BAROCLINIC TIGHTENING MAY COMBINE TO BRING MORE RAIN CHANCES TO THE
REGION BY LATE SAT NIGHT OR NEXT SUNDAY. ..12..
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1235 PM CDT MON APR 28 2014
IFR CONDS THROUGH MOST OF THIS TAF CYCLE AT KCID/KDBQ OTHERWISE
IFR AT KMLI BECOMING MVFR CONDS THIS EVENING. VFR CONDS THROUGH
THIS TAF CYCLE AT KBRL. A LINE OF THUNDERSTORMS SHOULD DEVELOP IN
SOUTHEAST IA EARLY TO MID AFTERNOON IMPACTING KBRL AND THEN SPREADING
NORTHEAST OVER THE REMAINING TAF SITES LATE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS ALONG AND SOUTH OF I-80 MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS. EAST TO SOUTHEAST WINDS SUSTAINED 15 TO 20
KNOTS WITH GUSTS TO 25 TO 30 KNOTS THIS AFTERNOON...DIMINISHING TO
LESS THAN 10 KNOTS THIS EVENING. NORTHEAST WINDS LESS THAN 10
KNOTS ON TUESDAY AT KCID/KDBQ BUT SOUTHWEST WINDS AT KMLI/KBRL.
&&
.HYDROLOGY...
ISSUED AT 357 AM CDT MON APR 28 2014
THE FLOOD WATCH FOR AREA RIVERS AND STREAMS CONTINUES TODAY AND
THIS EVENING. THE THREAT OF FLOODING ON AREA TRIBUTARIES AND THE
MISSISSIPPI RIVER WILL INCREASE AS THE WEEK PROGRESSES WITH A
ACCUMULATIVE EFFECT OF SEVERAL RAIN EVENTS...INCLUDING THIS PAST
SUNDAY EVENING/S HEAVY RAIN...THEN MORE LOCALIZED HEAVY RAIN POSSIBLE
THIS AFTERNOON AND EVENING. LATEST THINKING SUGGESTS WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 4 INCHES WILL FALL OVER MUCH OF THE FORECAST
AREA BY WEDNESDAY...INCLUDING THE RAINFALL FROM YESTERDAY AND LAST
NIGHT. SINCE THE PRECIPITATION WILL OCCUR OVER AN EXTENDED PERIOD OF
TIME...THE THREAT OF FLASH FLOODING WILL BE LOW. HOWEVER...RIVER
FLOODING IS EXPECTED WITH SEVERAL OF THE AREA TRIBUTARIES AND THE
MISSISSIPPI RIVER POSSIBLY SEEING AT LEAST MINOR TO MODERATE FLOODING
BY THE MIDDLE OF THE WEEK.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLARK-SCOTLAND.
&&
UPDATE...08
SYNOPSIS...11
SHORT TERM...11
LONG TERM...12
AVIATION...HAASEHazardous weather outlook, Apr 28, 4:50 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT MON APR 28 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 450 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA TODAY. SOME STORMS MAY BE SEVERE THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM STERLING ILLINOIS TO NEAR OTTUMWA IOWA...WHERE THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK. THE SEVERE WEATHER THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. WINDS WILL REMAIN STRONG FROM THE EAST AT TIMES TODAY. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE LIKELY... ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK AREA ON TUESDAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED WITH THESE TUESDAY STORMS...THEY MAY BE ABLE TO PRODUCE SMALL HAIL. THE REPEATED ROUNDS OF SHOWERS AND STORMS FROM THIS PAST SUNDAY... THROUGH MID WEEK...WILL PRODUCE RAINFALL TOTALS OF 1 TO 3 INCHES ACROSS MUCH OF THE OUTLOOK AREA. SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THE CUMULATIVE EFFECT OF THIS RAINFALL MAY LEAD TO RISES ON SEVERAL AREA RIVERS AND PUSH SOME RIVER LEVELS INTO MINOR OR EVEN MODERATE FLOOD STAGE. THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. 11/12
In the hours before
Local storm report, Apr 28, 8:57 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HEAVY RAIN 1 W CAMBRIDGE 41.30N 90.21W
04/28/2014 M1.80 INCH HENRY IL TRAINED SPOTTER
0856 AM HEAVY RAIN 2 SSW CALAMUS 41.80N 90.77W
04/28/2014 M1.40 INCH CLINTON IA TRAINED SPOTTER
&&
DCLocal storm report, Apr 28, 9:17 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
04/28/2014 M1.52 INCH SCOTT IA TRAINED SPOTTER
0917 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
04/28/2014 M1.55 INCH MUSCATINE IA TRAINED SPOTTER
&&
DCLocal storm report, Apr 28, 9:19 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HEAVY RAIN 2 ESE KEOSAUQUA 40.72N 91.92W
04/28/2014 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
&&
DCLocal storm report, Apr 28, 9:22 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 ESE KEOKUK 40.40N 91.37W
04/28/2014 M2.47 INCH HANCOCK IL CO-OP OBSERVER
&&
DCSpecial weather statement, Apr 28, 1:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 124 PM CDT MON APR 28 2014 IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-016-024>026-034- 035-MOZ009-010-282130- IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 124 PM CDT MON APR 28 2014 ...SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING FOR PARTS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST MISSOURI... AS OF 120 PM THIS AFTERNOON...THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM SOUTH CENTRAL IOWA INTO NORTHEAST MISSOURI AND WERE QUICKLY MOVING TO THE NORTH NORTHEAST. A TORNADO WATCH HAS BEEN ISSUED THROUGH 7 PM FOR SOUTHEAST IOWA...PARTS OF EAST CENTRAL IOWA AND WESTERN ILLINOIS AND ALL OF NORTHEAST MISSOURI. THIS AREA INCLUDES THE QUAD CITIES AND AREAS TO THE WEST ALONG I-80 AND THEN SOUTHWARD. THE MAIN CONCERNS WITH THIS EVENT ARE LARGE HAIL AND TORNADOES. THE TORNADO THREAT IS HIGHEST BETWEEN U.S. HIGHWAY 34 AND I-80 DUE TO THE PROXIMITY OF THE WARM FRONT. THIS FRONT IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THE AFTERNOON. THIS IS A DAY TO REMAIN IN CLOSE TOUCH WITH THE WEATHER AS CONDITIONS COULD CHANGE RAPIDLY AND QUICKLY BECOME DANGEROUS. WOLF
Local storm report, Apr 28, 2:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL KINROSS 41.46N 91.99W
04/28/2014 M0.50 INCH KEOKUK IA PUBLIC
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:42 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 3 more | 108 min |
| Apr 28, 11:06 AM CDT | River Flood Warning | DVN | Clinton, Scott | 53 hr |
| Apr 28, 3:13 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 47 min |
| Apr 28, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 46 min |
| Apr 28, 3:07 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 38 min |
| Apr 28, 4:43 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 47 min |
| Apr 28, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 40 min |
| Apr 28, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.